Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 1, 2019Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2019, 9:18 PM EDT for Forsyth County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2019, 9:18 PM EDT (01:18 UTC)
Expired
Aug 1, 2019, 9:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS82 KFFC 020118
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT Thu Aug 1 2019
 
GAZ022-020145-
Forsyth GA-
918 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 945 PM
EDT...

At 918 PM EDT...a strong thunderstorm was over Drew, or over
Cumming...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Ducktown,
Coal Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3432 8397 3417 8407 3411 8410 3416 8426
      3433 8426 3434 8403
TIME...MOT...LOC 0118Z 198DEG 6KT 3422 8418 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:57 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 8:57 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
857 PM EDT Thu Aug 1 2019

.UPDATE...
Continue to monitor thunderstorm development this evening as cells
fire along remaining outflow boundaries. Have adjusted the pop and
wx grids to try and show the latest trend thinking, but future
updates are expected as these cells move, develop, and decay.
Expectation is still that by, or a little after, midnight we
should see little or no returns remaining.

31

&&

.PREV DISCUSSION... /Issued 314 PM EDT Thu Aug 1 2019/

SHORT TERM /Tonight through Friday Night/...

The overall pattern is expected to remain consistent through the
short term period. The southeastern CONUS remains between two large
upper level ridges, with one ridge positioned over north Texas and
into the high plains, and the other positioned over the Atlantic.
Between the two, a large upper level trough is extending from the
Great Lakes region and southward into the Gulf of Mexico. The axis
of this trough will remain through Georgia over the next couple of
days. Deep moisture and weak flow aloft is solidly in place over the
forecast area. Steadily increasing moisture has led to another
slight increase in the coverage in showers and thunderstorms this
afternoon, and will increase once again tomorrow. Precipitable water
values are in the 1.8 to 2 inch range across north and central
Georgia, which is around the 80th percentile for this time of year.
Persistent broken cloud coverage starting in the early morning and
remaining through the day tomorrow will keep temperatures a bit
lower than today, in mainly the mid to upper 80s across north and
central Georgia.

Scattered to numerous diurnally driven showers and thunderstorms are
ongoing and are expected to continue to increase in coverage through
the late afternoon. PoPs will range high-end chance to likely PoPs
throughout the area. The combination of high precipitable water
values and weak mean flow could lend itself to heavy rainfall and a
threat for some isolated flash flooding where stronger storms remain
over an area for a prolonged time, or outflow boundary interactions
briefly enhance rainfall. However, it is worth noting that a lack of
recent rainfall over central Georgia has led to dry soils, which
would reduce the risk of flooding there. The coverage of afternoon
convection tomorrow will again be slightly greater than today, with
mainly likely PoPs expected across the forecast area by mid-
afternoon. Although bulk shear remains weak and lapse rates are not
overly impressive, MUCAPE values of 2000-3000 J/kg and SBCAPE values
of 1000-1500 J/kg are progged this afternoon and tomorrow afternoon.
A few storms could be strong to severe each afternoon and early
evening, with damaging wind gusts being the main hazard. Frequent
lightning and the aforementioned locally heavy rain are also to be
expected with any stronger storms that occur.

King

LONG TERM /Saturday through Thursday/...

The synoptic setup will continue to be pretty stationary through the
long term period with a trough across the area wedged between high
pressure centered near Texas to the west and high pressure over the
Atlantic to our east. In addition to a nearly stationary boundary
lingering across northern portions of the area, another area of
disturbed weather is expected to be near the eastern coast of
Florida and is expected to move northeastward and away from the
southeast coast by Sunday. As this area nears the Georgia coast,
tropical moisture will continue to move into the area on Saturday
prompting the introduction of likely pops in the afternoon and
evening. Another perturbation is expected to move through the trough
on Sunday/Monday before the trough shifts just slightly to the east,
shifting the area into northwest flow aloft. Overall, chances for
showers and thunderstorms will continue through the rest of the
extended, although they are expected to be mainly diurnally driven.
Have included chance to high-end chance pops during the day through
the first have of next week, with mainly slight chance to chance
pops afterward. The potential remains for some storms to linger late
into the evenings, so have kept slight chance to chance pops
overnight through many days of the extended. Being in this pattern,
the potential for strong to isolated severe storms any day will also
exist, with the main hazards being gusty winds, periods of heavy
rainfall, and frequent lightning.

Temperatures through the extended period are forecast to be within a
few degrees of average. High temperatures are expected to be in the
mid to upper 80s to the low to mid 90s. Overnight low temperatures
will be in the mid to upper 60s to lower 70s across the area.

Reaves

&&

.AVIATION...
00Z Update...
Still seeing storm development this evening, and have continued
TEMPO for TSRA through 03z at northern TAF sites (Atlanta-area and
KAHN). Once activity dissipates by 03-05z, expect cigs to degrade
to IFR-low MVFR, bottoming out between 09-13z. Slow improvement
expected through the morning, with some scattering out by 16-18z.
Storm chances return with daytime heating, and have included a
PROB30 for -TSRA for 18-00z. Winds will be variable through
midnight, then calm or light. East winds at 5-8kt expected Friday,
with higher gusts in/near storms.

//ATL Confidence...00Z Update...
Medium confidence through 13z.
High confidence after 13z.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  87  69  87 /  50  60  40  50
Atlanta         70  85  70  86 /  50  60  50  50
Blairsville     64  78  63  79 /  50  60  50  60
Cartersville    69  85  69  88 /  60  50  40  50
Columbus        71  88  71  90 /  50  60  50  40
Gainesville     69  83  68  86 /  50  60  50  50
Macon           70  89  70  89 /  50  60  50  40
Rome            69  87  69  88 /  70  50  30  40
Peachtree City  69  86  69  88 /  50  60  40  40
Vidalia         72  88  71  90 /  20  60  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Reaves
AVIATION...31
Hazardous weather outlook, Aug 1, 2:47 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
247 PM EDT Thu Aug 1 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
247 PM EDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia this afternoon and evening. A few
storms may become strong to severe with gusty winds, heavy rain,
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms are expected each
day. The chance for widespread severe weather is low...but a few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 1, 8:01 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT THU AUG 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 SE DORAVILLE          33.88N  84.25W
08/01/2019                   DEKALB             GA   EMERGENCY MNGR

            DOZENS OF TREES WERE BLOWN DOWN IN THE AREA OF EMBRY
            HILLS DRIVE. SOME WERE DOWNED ONTO HOMES AND POWER
            LINES.

&&

EVENT NUMBER FFC1900612

RWILLIS
Special weather statement, Aug 1, 8:17 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
817 PM EDT Thu Aug 1 2019

GAZ067-079-080-090>092-102-103-020045-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-
Meriwether GA-Webster GA-Talbot GA-
817 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...EASTERN
CHATTAHOOCHEE...STEWART...WESTERN TAYLOR...MARION...SOUTHERN
MERIWETHER...WEBSTER AND TALBOT COUNTIES UNTIL 845 PM EDT...

At 817 PM EDT...a line of strong thunderstorms was along a line
extending from near Raleigh to near Geneva to near Brantley to
Providence Canyon State Park...and moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lumpkin, Buena Vista, Butler, Talbotton, Preston, Cusseta,
Manchester, Richland, Woodbury, Warm Springs, Woodland, Junction
City, Geneva, Weston, Putnam, Brantley, Seminole, Shiloh, Juniper and
Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3205 8503 3234 8474 3259 8465 3271 8469
      3283 8469 3286 8475 3299 8479 3301 8454
      3298 8452 3291 8453 3291 8451 3285 8449
      3282 8445 3284 8442 3278 8438 3272 8426
      3274 8424 3268 8420 3253 8422 3192 8456
TIME...MOT...LOC 0017Z 240DEG 26KT 3296 8464 3262 8457 3235 8461 3206
8493

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 1, 8:28 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EDT Thu Aug 1 2019

GAZ045-046-055-057-020100-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
828 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
CLAYTON...SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL
900 PM EDT...

At 827 PM EDT...a strong thunderstorm was over Hidden Valley Park, or
10 miles northeast of Jonesboro...moving southwest at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jonesboro, Stockbridge, Forest Park, Riverdale, Morrow, Lovejoy,
Hapeville, Lake City, Hartsfield-Jackson Airport, Candler-Mcafee,
Lake Spivey, Rex, Richardson Park, Ellenwood, Hidden Valley Park,
Fort Gillem, Bonanza, Panola Mountain State Park, Panthersville and
Conley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8442 3365 8435 3368 8435 3374 8421
      3360 8408 3343 8424 3347 8436 3364 8444
TIME...MOT...LOC 0027Z 051DEG 4KT 3363 8422

WIND...40MPH
Special weather statement, Aug 1, 8:47 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu Aug 1 2019

GAZ102-020115-
Stewart GA-
847 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 915 PM
EDT...

At 847 PM EDT...a strong thunderstorm was near Lumpkin...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Charles, Sanford, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8491 3193 8492 3194 8495 3212 8502
      3223 8485 3223 8482 3222 8481 3222 8480
      3223 8480 3223 8471 3214 8464 3203 8464
      3203 8465 3199 8465 3198 8464 3192 8485
TIME...MOT...LOC 0047Z 232DEG 13KT 3207 8485

WIND...40MPH
Special weather statement, Aug 1, 9:11 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 PM EDT Thu Aug 1 2019

GAZ054-020145-
Fayette GA-
911 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 945 PM
EDT...

At 911 PM EDT...a strong thunderstorm was over Fayetteville...moving
northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone and Sandy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3351 8461 3352 8459 3355 8446 3355 8444
      3350 8442 3349 8440 3348 8439 3334 8446
      3337 8459 3338 8459 3340 8461 3344 8463
      3346 8463
TIME...MOT...LOC 0111Z 112DEG 9KT 3346 8450

WIND...40MPH
Special weather statement, Aug 1, 9:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT Thu Aug 1 2019

GAZ022-020145-
Forsyth GA-
918 PM EDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 945 PM
EDT...

At 918 PM EDT...a strong thunderstorm was over Drew, or over
Cumming...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Ducktown,
Coal Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3432 8397 3417 8407 3411 8410 3416 8426
      3433 8426 3434 8403
TIME...MOT...LOC 0118Z 198DEG 6KT 3422 8418

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:17 PM EDTSpecial Weather StatementFFCMarion, Stewart, Talbot, Taylor, Webster28 min
Aug 1, 8:28 PM EDTSpecial Weather StatementFFCClayton32 min
Aug 1, 8:47 PM EDTSpecial Weather StatementFFCStewart28 min
Aug 1, 9:11 PM EDTSpecial Weather StatementFFCFayette34 min
Aug 1, 9:56 PM EDTSpecial Weather StatementFFCCobb34 min
Aug 1, 9:57 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison6 hr
Aug 1, 11:10 PM EDTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Aug 2, 3:40 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 2, 3:44 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 2, 3:52 PM EDTSpecial Weather StatementFFCFannin23 min
Aug 2, 4:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Aug 2, 5:11 PM EDTSpecial Weather StatementFFCClayton34 min
Aug 2, 5:28 PM EDTSpecial Weather StatementFFCCobb32 min
Aug 2, 5:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 2, 5:35 PM EDTSpecial Weather StatementFFCCatoosa25 min
Aug 2, 6:23 PM EDTSpecial Weather StatementFFCCoweta37 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.